Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 365, NWS Fort Worth, TX

October 2, 2004Bell County, Milam County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Oct 2, 2004, 1:21 AM CDT for Bell County, Milam County, Texas. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 2, 2004, 1:21 AM CDT (06:21 UTC)
Expired
Oct 2, 2004, 2:45 AM CDT
In force
84 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

Counties Bell County, TX, Milam County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 6.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2004-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1643 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2004-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1643 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
1470 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.5
Supercell composite
5.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 1, 6:11 PM CDT, 7 hours 10 minutes earlier.

Area forecast discussion, Oct 1, 6:11 PM CDT, 7 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
611 PM CDT FRI OCT  1 2004

.UPDATE...
FOR AVIATION...EXPECT THUNDERSTORMS IN THE AREA AT THE BEGINNING OF
THE TAF PERIOD...REMAINING IN THE AREA FOR SEVERAL HOURS...THEN
MOVING SE OUT OF THE REGION. SOME RESIDUAL SHOWERS POSSIBLE LATER
TONIGHT...BUT THE BULK OF THE PRECIP SHOULD BE THIS EVENING. WIND
SHIFT STILL EXPECTED AROUND MID EVENING WITH WIND SPEEDS TO INCREASE
LATER TONIGHT. VFR CONDS THROUGH THE PERIOD...THOUGH TEMPO MVFR CIGS
PSBL WITH PRECIP...THEN CIGS SHOULD LIFT EARLY SATURDAY WITH
DRY...CAA.

FOR THE PUBLIC FORECAST...WILL UPDATE TO REMOVE LATE AFTERNOON WORDING BUT
WILL LEAVE THE FORECAST ALONE FOR NOW.         42

&&

.SHORT TERM...
250 PM...
PATTERN MORE INDICATIVE OF FALL TO AFFECT N TX WX NEXT 48 HRS...AS
SPLIT FLOW PATTERN CONTS WITH POSITIVE TILTED UPPER TROUGH HOLDING
OVER WRN CONUS. LEANING MORE WITH THE GFS OVER ETA/NGM ON FRONTAL
TIMING...AMOUNT OF LOW LVL CAA...AND CLOUDS/CONVECTION THROUGH SAT
MORNING PER CURRENT TRENDS. DEW PTS AROUND 65 F SURGING AHEAD OF
PRE-FRONTAL TROUGH FROM KCDS-KABI...WITH COLD FRONT MOVING THROUGH
NRN TX PANHANDLE ATTM. A FEW STORMS NOW INITIATING OVER WRN HILL
COUNTRY/SW TX...AND NEAR KMWL ATTM. SHOULD CONT TO SEE SHOWERS AND
STORMS EXPAND E/NEWD THROUGH TONIGHT...THEN EXPAND AND SHIFT SWD
WITH THE COLD FRONT AS IT ENCOUNTERS DEEPER MOISTURE 70-90 KT UPPER
JET MOVES ENE OVER THE RED RIVER THIS EVENING. CHANCE MENTION MOST
OF I-20/NWD THIS EVENING WITH AN ISOLD SEVERE STORM NOT TOTALLY OUT
OF THE QUESTION...AS 500MB FLOW IS AROUND 50 KTS ATTM WITH MLCAPES
BETWEEN 1000-1500 J/KG BY 00Z SAT (SEE SWODY1 FOR MORE DETAILS). AN
MCS COULD EVOLVE AS THE COLD FRONT MOVES SWD INTO CENTRAL/SRN ZONES
AS IT ENCOUNTERS DEEPER MOISTURE AND BOUNDARY LAYER FLOW VEERS
SOMEWHAT...BUT INCREASES AS WELL...MAINLY 06Z/AFTER. NOT EXPECTING
ANY ISOLD SEVERE SOUTH AS LINEAR MCS MOVES AWAY FROM BETTER SHEAR
AND LOCALLY HEAVY RAINFALL WILL BE MORE OF A CONCERN...THOUGH NOT
WIDESPREAD ENOUGH TO WARRANT MENTION IN FCST ATTM. POPS MAY BE
ADJUSTED FOR TRENDS AT THE LAST MINUTE.

BEHIND THE FRONT...DECENT PRESSURE GRADIENT/RISES TO LEND TO BREEZY
NLY WINDS WITH HIGHER GUSTS AND COOLER TEMPS AS CAA ENSUES IN BEHIND
THE FRONT. NOT CONFIDENT CLOUDS WILL CLEAR OUT AS QUICKLY AS MODELS
ADVERTISE...EXCEPT MAY NEAR RED RIVER BY 18Z SAT...AS 850MB TROUGH
REMAINS TO OUR WEST ALLOW LOCAL CHANGE ON LOWER ISENTROPIC SURFACES
TO OCCUR AND NO DOWNGLIDE PRESENT...DESPITE NLY FLOW. BY SAT NIGHT
INTO SUN...850MB TROUGH FINALLY SHIFTS EWD ALLOWING AT LEAST PARTIAL
CLEARING TO OCCUR WITH A COOL SUN MORNING ON TAP...WITH A SLIGHT
WARM UP SUN AS SHORTWAVE RIDGING BUILDS ALOFT.

&&

.LONG TERM...
LOW POPS MOST ZONES MONDAY AS A S/W MOVES INTO CONFLUENT FLOW ALOFT
AND SOME UPSLOPE OCCURS OVER OUR W/SWRN ZONES...BUT SHOULDN/T AMOUNT
TO MUCH AS LOW LVLS SHOULD BE DRY. A SECONDARY SURGE OF POLAR AIR
ARRIVES MON NIGHT/EARLY TUES REINFORCING CURRENT FALL-LIKE AIRMASS
IN PLACE. SHOULD SEE SELY FLOW RETURNING BY MID-LATE WEEK WITH A
SLOW WARM UP THROUGH NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  57  74  51  79 /  40  10   0   0
WACO, TX              62  76  53  82 /  60  30   0   0
PARIS, TX             56  73  48  76 /  40  10   0   0
DENTON, TX            55  72  50  78 /  30  10   0   0
MCKINNEY, TX          56  73  50  77 /  40  10   0   0
DALLAS, TX            59  74  51  79 /  40  10   0   0
TERRELL, TX           59  74  50  78 /  40  20   0   0
CORSICANA, TX         63  76  53  80 /  60  30   0   0
TEMPLE, TX            64  77  54  82 /  60  60   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

05
Hazardous weather outlook, Oct 1, 4:00 PM CDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT FRI OCT 1 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
400 PM CDT FRI OCT 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
SCATTERED THUNDERSTORMS WILL AFFECT PORTIONS OF NORTH TEXAS THIS
EVENING AS A COLD FRONT MOVES INTO THE REGION. ISOLATED SEVERE
STORMS WILL BE POSSIBLE...MAINLY ALONG AND NORTH OF A LINE FROM
COMANCHE...TO CLEBURNE...TO CANTON. HAIL TO 1 INCH IN DIAMETER AND
WIND GUSTS TO 60 MPH WOULD BE THE MAIN THREATS.

AS THE COLD FRONT CONTINUES PUSHING SOUTH...THE THUNDERSTORM
ACTIVITY WILL BECOME MORE WIDESPREAD OVERNIGHT SOUTH OF A LINE FROM
LAMPASAS...TO HILLSBORO...TO CANTON. AFTER THE FRONT PUSHES
THROUGH...NORTH WINDS MAY GUST TO AS HIGH AS 30 MPH...MAKING AREA
LAKES HAZARDOUS.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS WILL END FROM NORTH TO SOUTH SATURDAY MORNING...AS
DRIER AND MUCH COOLER AIR FILTERS INTO THE REGION. GUSTY NORTH WINDS
BETWEEN 15 AND 25 MPH...WITH LOCALLY HIGHER GUSTS...WILL PERSIST
SATURDAY MORNING...BEFORE DIMINISHING IN THE AFTERNOON.

THUNDERSTORM CHANCES WILL RETURN TO NORTH TEXAS ON MONDAY AS A FAST
MOVING UPPER LEVEL DISTURBANCE SWINGS THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING...MAINLY NORTH OF
INTERSTATE 20. AFTER MIDNIGHT...LIMITED SPOTTER ACTIVATION MAY BE
NEEDED SOUTH OF INTERSTATE 20.

25/05

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 7:47 PM CDTSevere Thunderstorm WarningFWDDallas58 min
Oct 1, 8:12 PM CDTSevere Thunderstorm WarningFWDComanche48 min
Oct 1, 9:15 PM CDTSevere Thunderstorm WarningFWDCoryell45 min
Oct 1, 9:19 PM CDTSevere Thunderstorm WarningFWDHamilton56 min
Oct 1, 9:30 PM CDTSevere Thunderstorm WarningFWDBell60 min
Oct 1, 9:45 PM CDTSevere Thunderstorm WarningFWDMcLennan30 min
Oct 1, 11:24 PM CDTSevere Thunderstorm WarningFWDMilam51 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.